Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2008, 9:26 AM CDT for Coffee County, Warren County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 9:26 AM CDT (14:26 UTC)
- Expired
- Mar 15, 2008, 10:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 151427
SVROHX
TNC031-177-151500-
/O.NEW.KOHX.SV.W.0034.080315T1426Z-080315T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COFFEE COUNTY IN TENNESSEE...
SOUTHERN WARREN COUNTY IN TENNESSEE...
* UNTIL 1000 AM CDT
* AT 920 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MANCHESTER, AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VIOLA BY 935 AM CDT...
DAMAGING WINDS OF 63 MPH WERE REPORTED IN MANCHESTER WITH THIS
STORM. THIS IS A DANGEROUS STORM. SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 3577 8562 3570 8558 3556 8556 3553 8562
3554 8576 3551 8581 3553 8586 3551 8588
3542 8589 3537 8601 3553 8611
TIME...MOT...LOC 1426Z 243DEG 45KT 3550 8595
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:45 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 15, 3:45 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 AM CDT SAT MAR 15 2008 .SHORT TERM (SAT-SUN)... SFC LOW PRES IN AR WL MOVE INTO MID TN MIDDAY. AHEAD OF SYS... WARM FRONT IS EXPECTED TO PUSH INTO METRO NASHVILLE. STRONG H8 WARM ADVECTION AND UPR DYNAMICS 12-18Z IN THE LATEST NAM12... MORE CENTERED AROUND 18Z IN GFS. EXPECT WIDESPREAD SHOWERS TO DEVELOP DURING THE MORNING. MODEL SOUNDINGS SHOW ELEVATED THUNDERSTORMS COULD CONTAIN HAIL. MUCH COOLER NORTHWEST MID TN TODAY AND REMOVED MENTION OF SVR. LOW PRES WL DEPART MID TN LATE THIS AFTERNOON WITH DRIER AND COOLER AIR THIS EVENING. SOME LINGERING SHOWERS EAST. SFC HIGH PRES REMAINS WELL NORTH TONIGHT. MOSTLY CLOUDY WITH TRAPPED MOISTURE. GOOD BIT OF SUN TO RETURN SUNDAY WITH UPR RIDGING. H8 WARMING SENDS TEMPS ABV MAV. .LONG TERM (MON-FRI)... PROGRESSIVE PATTERN CONTINUES WITH ANOTHER STORM SYSTEM IN THE SOUTHERN PLAINS MON NIGHT/TUE. NEXT ROUND OF SHOWERS AND T-STORMS TUE NIGHT/WED WITH THIS SYSTEM. STRONG TO SEVERE STORMS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 62 40 58 39 / 100 20 0 10 CLARKSVILLE 56 38 57 40 / 90 20 0 0 CROSSVILLE 61 39 56 34 / 100 40 0 0 COLUMBIA 65 41 60 40 / 90 10 0 10 LAWRENCEBURG 68 42 61 41 / 80 10 0 10 WAVERLY 61 40 58 41 / 80 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 15, 5:25 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SAT MAR 15 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES TOWARD THE MID STATE LATER THIS MORNING...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...MAINLY ACROSS SOUTHERN SECTIONS. THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF THE POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:16 PM CDT | Areal Flood Advisory | OHX | Clay, Lawrence | 119 days |
| Mar 15, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.